MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity: unknown/asked but unavailable.If implanted, give date: not applicable as the iol was not implanted.It was inserted and removed within the same procedure.If explanted, give date: not applicable as the iol was not explanted.It was inserted and removed within the same procedure.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date it has not been received.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was placed in the bag during a routine cataract procedure of the left eye.After placement a tear was noted in the posterior chamber.The iol was removed during the same procedure, and a vitrectomy was performed.Another johnson & johnson lens, model dfw150 13.5 diopter was inserted in the sulcus with no interventions.No sutures were required and it's unknown if the incision was enlarged.The patient did not seek medical attention and there was no prescribed medication.Reportedly, there was no patient injury.The procedure was completed without further complications.No other information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes section d9: date returned to manufacturer: nov 7, 2022 section h3: evaluated by manufacturer: yes device evaluation: visual inspection under magnification revealed that the complaint lens was received cut, in a way that did not sever the lens.The lens was cleaned and, no issues that could cause or contribute to the complaint issue could be identified.A product quality deficiency could not be determined.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15524169
Report Number3012236936-2022-02438
Device Sequence Number17667432
Product Code MFK
UDI-Device Identifier05050474751149
UDI-Public(01)05050474751149(17)240830
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date10/01/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale